MAUDE Adverse Event Report: CARDINAL HEALTH 3202674-005 REDIPAK 1P 10B 50C; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH 3202674-005 REDIPAK 1P 10B 50C; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number PM20022
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the electrode exhibited delamination.Per additional information received, the delamination occurred before use on the patient and there was no impact.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 826053 was reviewed for both the finished good and the sub-assemblies manufactured at the plant, and no abnormal process conditions were present during the manufacturing of the products that could have led to the reported condition.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.This includes testing where the liner is peeled from the gel body electrode and inspected for delamination.This product was manufactured between 2-oct-2018 and 5-oct-2018.A sample was received in the form of a photo.The photo shows an open electrode on a pouch containing the information for the reported lot.This information included the expiration date for the product of 25-mar-2021, this indicated the product has been expired for more than nine months.There were no in-house samples as the product is well past the expiration date.Gel delamination occurs when the gel-to-release liner bond strength is greater than the cohesive strength of the gel or greater than the gel-to-substrate bond strength.The difference in bond strength can cause the gel to peel from the substrate and/or tear.Delamination is categorized as follows: an aesthetic delamination defect is characterized by a permanent separation of the hydrogel from the substrate, exposing the underlying carbon vinyl with little (i.E., area less than 1/8-inch x 1/8 inch) or no hydrogel remains on the release liner.Also, no silver/silver chloride ink is exposed.Aesthetic delamination defects will not significantly affect electrode function but may displease the clinician.Functional delamination is a permanent separation of the hydrogel from the substrate such that the silver/silver chloride ink remains exposed.Additionally, per our procedure, there shall be no less than 55% hydrogel remaining on the adult electrode when the release liner is removed from the electrode.There shall be no less than 78% hydrogel remaining on the adult electrode, when the area of separation includes the area of underlying conductive mat.With loss of the hydrogel no more than the percentages as defined above the electrodes retain functionally essential performance; however, the reduction in the hydrogel area with the silver/silver chloride ink being exposed may cause an increase in current density across the remaining gel area.This increases the potential for skin irritation and burns.From a root cause analysis perspective, it was not possible to determine a specific root cause however the product was well past the expiration date which could have contributed to the gel delamination.As this product is well past the expiration date no further actions are required.We will continue to trend this issue for future occurrences as part of the complaint review process.
 
Additional Manufacturer Narrative
Updated section d2 product code from dro to mkj.

Brand Name
3202674-005 REDIPAK 1P 10B 50C
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183840
MDR Report Key13294331
Report Number1219103-2022-00344
Device Sequence Number4709592
Product Code MKJ
UDI-Device Identifier00681490580656
UDI-Public00681490580656
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPM20022
Device Catalogue NumberPM20022
Device Lot Number826053
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
01/04/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/16/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown